Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 80, NWS Melbourne, FL

November 12, 2006Lake County, Volusia County, Florida

NWS Melbourne, FL issued this red flag warning at Nov 12, 2006, 11:07 AM EST for Lake County, Volusia County, Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2006, 11:07 AM EST (16:07 UTC)
Expired
Nov 12, 2006, 5:00 PM EST
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 4.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2006-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2006-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1044 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 121607
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
1107 AM EST SUN NOV 12 2006

...DRY CONDITIONS EXPECTED NORTH OF ORLANDO THIS AFTERNOON AND
MONDAY AFTERNOON...

FLZ041-044-144-122200-
/O.NEW.KMLB.FW.W.0080.061112T1607Z-061112T2200Z/
/O.CON.KMLB.FW.A.0062.061113T1700Z-061113T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE-
1107 AM EST SUN NOV 12 2006

...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. A
FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON. 

DRIER AIR WILL MOVE INTO THE AREA BEHIND A COLD FRONT TODAY. LONG
DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY WILL OCCUR THIS
AFTERNOON NEAR THE OCALA NATIONAL FOREST AND SPOTS MAINLY NORTH OF
LEESBURG. LONG DURATIONS OF LOW RELATIVE HUMIDITY ARE EXPECTED
AGAIN MONDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

FLZ045-046-131000-
/O.CON.KMLB.FW.A.0062.061113T1700Z-061113T2300Z/
ORANGE-SEMINOLE-
1107 AM EST SUN NOV 12 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON...

A FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON. 

DRIER AIR WILL MOVE INTO THE AREA BEHIND A COLD FRONT TODAY. SOME
LOCATIONS WILL SEE A FEW HOURS OF CRITICALLY LOW RELATIVE
HUMIDITY. AN INCREASED WILDFIRE THREAT IS EXPECTED MONDAY
AFTERNOON AS LONG DURATIONS OF LOW RELATIVE HUMIDITY DEVELOP NEAR
ORLANDO.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$
1 follow-up statement
000 
WWUS82 KMLB 121908
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
208 PM EST SUN NOV 12 2006

...DRY CONDITIONS EXPECTED MONDAY AFTERNOON...

FLZ041-044-144-122200-
/O.UPG.KMLB.FW.A.0062.061113T1700Z-061113T2300Z/
/O.NEW.KMLB.FW.W.0081.061113T1700Z-061113T2300Z/
/O.CON.KMLB.FW.W.0080.000000T0000Z-061112T2200Z/
INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE-
208 PM EST SUN NOV 12 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

DRIER AIR HAS MOVED INTO THE AREA BEHIND A COLD FRONT. LONG
DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY WILL OCCUR AGAIN MONDAY
AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

FLZ045-046-130715-
/O.UPG.KMLB.FW.A.0062.061113T1700Z-061113T2300Z/
/O.NEW.KMLB.FW.W.0081.061113T1700Z-061113T2300Z/
ORANGE-SEMINOLE-
208 PM EST SUN NOV 12 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DRIER AIR HAS MOVED INTO THE AREA BEHIND A COLD FRONT. LONG
DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY WILL OCCUR MONDAY
AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

FLZ053-141-130715-
/O.NEW.KMLB.FW.W.0081.061113T1700Z-061113T2300Z/
OSCEOLA-COASTAL VOLUSIA-
208 PM EST SUN NOV 12 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST MONDAY. 

DRIER AIR HAS MOVED INTO THE AREA BEHIND A COLD FRONT. LONG
DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY WILL OCCUR MONDAY
AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Nov 12, 9:20 AM EST, 1 hour 47 minutes earlier.

Area forecast discussion, Nov 12, 9:20 AM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE MELBOURNE FL
920 AM EST SUN NOV 12 2006

.DISCUSSION...LATEST OBS AND SATELLITE IMAGERY INDICATE THAT THE
FRONTAL BOUNDARY IS MOVING THROUGH CENTRAL SECTIONS OF THE FORECAST
AREA. LOCAL SOUNDINGS SHOW MOISTURE TRAPPED BELOW 800 MB. STUBBORN
AREA OF LOW CLOUDS JUST BEHIND THE FRONT WILL BE SLOW TO BURN OFF
THIS MORNING. FORECAST IS FAIRLY STRAIGHTFORWARD. DRYING BEHIND THE
FRONT WILL BE MORE SIGNIFICANT THAN THE COLD ADVECTION...THOUGH
TEMPERATURES WILL TOP OUT A FEW DEGREES BELOW AVERAGE THIS
AFTERNOON. WILL BE UPDATING THE FORECAST THIS MORNING TO REFINE SKY
COVER.

&&

.MARINE...WESTERLY FLOW WILL BECOME NORTHWESTERLY THIS AFTERNOON
BEHIND THE FRONT. MOST SIGNIFICANT WIND SURGE WILL OCCUR NORTH OF
COCOA BEACH AND ACROSS THE OFFSHORE WATERS. LATEST OBS FROM BUOY
41012 INDICATE THAT WINDS HAVE ALREADY HIT 20 KT. WILL BE ISSUING A
SCA FOR THE NORTHERN OFFSHORE ZONE AND SCEC NEARSHORE NORTH OF COCOA
BEACH.

&&

.AVIATION...SFB WILL BE THE NEXT TO CLEAR OUT FOLLOWED BY MCO LATER
THIS MORNING. MIXING SHOULD BE STRONG ENOUGH TO BREAK UP THE LINE OF
STRATUS AS IT APPROACHES VRB...BUT WILL LIKELY NEED TO AMEND MLB FOR
OCCASIONAL BKN MVFR CIGS.

&&

.FIRE WEATHER...DRIEST CONDITIONS WILL DEVELOP THIS AFTERNOON NEAR
THE VILLAGES. A FEW HOURS OF <35% RH ARE EXPECTED...THOUGH THIS WILL
BE CLOSELY MONITORED IN CASE A SHORT FUSED RFW NEEDS TO BE ISSUED.
LATEST UPSTREAM (JAX) SOUNDING SHOWS MASSIVE DRYING JUST ABOVE THE
SURFACE. ALTHOUGH LONG DURATIONS OF CRITICALLY LOW HUMIDITY MAY NOT
DEVELOP ACROSS MUCH OF THE AREA...THE ACTUAL MAGNITUDE OF DRYING MAY
BE QUITE SIGNIFICANT BETWEEN 3 AND 5 PM THIS AFTERNOON...WITH RHS
BELOW 25% POSSIBLE NORTHWEST OF ORLANDO.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
 FIRE WEATHER WATCH MONDAY AFTERNOON FOR LAKE/INLAND VOLUSIA/SEMINOLE
 AND ORANGE COUNTIES.

&&

HIRSCH
Hazardous weather outlook, Nov 12, 4:10 AM EST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
410 AM EST SUN NOV 12 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
121800-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
410 AM EST SUN NOV 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...RIP CURRENT IMPACT...
ALTHOUGH RIP CURRENT IMPACT WILL BE MINIMAL TODAY...WINDS SHIFTING
TO THE NORTH NORTHWEST WILL RESULT IN A NORTH TO SOUTH FLOWING
LONGSHORE CURRENT THIS AFTERNOON AND EVENING. MODERATE NORTH
NORTHWEST WINDS WELL OFFSHORE WILL HELP TO PUSH SEAS HIGHER IN
AND NEAR THE GULF STREAM THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A COLD FRONT IS FORECAST TO BRING OUR NEXT CHANCE FOR STORMS AROUND
MID WEEK. THERE IS A POSSIBILITY THAT AN ORGANIZED LINE OF STORMS...
SOME OF WHICH COULD BE STRONG...MAY SWEEP ACROSS CENTRAL FLORIDA
LATE WEDNESDAY AND WEDNESDAY NIGHT ALONG OR AHEAD OF THIS FRONTAL
BOUNDARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WIMMER

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 2:08 PM ESTRed Flag WarningMLBLake, Orange, Osceola, Seminole, Volusia28 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.